| Home | Article Database | Fun Stuff | Resources | Tools & Calculators | Search HY


Ask the Mental Health Expert Archives 2001-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Week of November 19, 2001

    Question: I am concerned about the long-term effects of antipsychotic drugs. What are the possible problems and how can one test for them?    Dr. Pies' Answer


    Question: Is there an anti-anxiety, anti-depressant available that doesn't cause weight gain or drowsiness? I find that when I gain weight on the anti-anxiety, anti-depressants, that I become very anxious. At that time, I stop using the medication until I get my weight back under control. If necessary, I use an ephedrine-based diet supplement to help me to get my weight back under control. Do you know of any diet supplements that work well without the ephedrine, or are all the good diet aids ephedrine-based?    Dr. Pies' Answer


    Question: I'm a college student from Puerto Rico. We are doing an investigation on depression in pregnancy and the effect of it on the unborn baby. Do you have any information that you can provide me on this topic?    Dr. Pies' Answer